Volume 18, Issue 1
Numerical Simulation for Moving Contact Line with Continuous Finite Element Schemes

Yongyue Jiang, Ping Lin, Zhenlin Guo & Shuangling Dong

Commun. Comput. Phys., 18 (2015), pp. 180-202.

Published online: 2018-04

Preview Full PDF 448 1302
Export citation
  • Abstract

In this paper, we compute a phase field (diffuse interface) model of CahnHilliard type for moving contact line problems governing the motion of isothermal multiphase incompressible fluids. The generalized Navier boundary condition proposed by Qian et al. [1] is adopted here. We discretize model equations using a continuous finite element method in space and a modified midpoint scheme in time. We apply a penalty formulation to the continuity equation which may increase the stability in the pressure variable. Two kinds of immiscible fluids in a pipe and droplet displacement with a moving contact line under the effect of pressure driven shear flow are studied using a relatively coarse grid. We also derive the discrete energy law for the droplet displacement case, which is slightly different due to the boundary conditions. The accuracy and stability of the scheme are validated by examples, results and estimate order

  • Keywords

  • AMS Subject Headings

  • Copyright

COPYRIGHT: © Global Science Press

  • Email address
  • BibTex
  • RIS
  • TXT
@Article{CiCP-18-180, author = {}, title = {Numerical Simulation for Moving Contact Line with Continuous Finite Element Schemes}, journal = {Communications in Computational Physics}, year = {2018}, volume = {18}, number = {1}, pages = {180--202}, abstract = {

In this paper, we compute a phase field (diffuse interface) model of CahnHilliard type for moving contact line problems governing the motion of isothermal multiphase incompressible fluids. The generalized Navier boundary condition proposed by Qian et al. [1] is adopted here. We discretize model equations using a continuous finite element method in space and a modified midpoint scheme in time. We apply a penalty formulation to the continuity equation which may increase the stability in the pressure variable. Two kinds of immiscible fluids in a pipe and droplet displacement with a moving contact line under the effect of pressure driven shear flow are studied using a relatively coarse grid. We also derive the discrete energy law for the droplet displacement case, which is slightly different due to the boundary conditions. The accuracy and stability of the scheme are validated by examples, results and estimate order

}, issn = {1991-7120}, doi = {https://doi.org/10.4208/cicp.170314.160115a}, url = {http://global-sci.org/intro/article_detail/cicp/11024.html} }
TY - JOUR T1 - Numerical Simulation for Moving Contact Line with Continuous Finite Element Schemes JO - Communications in Computational Physics VL - 1 SP - 180 EP - 202 PY - 2018 DA - 2018/04 SN - 18 DO - http://dor.org/10.4208/cicp.170314.160115a UR - https://global-sci.org/intro/article_detail/cicp/11024.html KW - AB -

In this paper, we compute a phase field (diffuse interface) model of CahnHilliard type for moving contact line problems governing the motion of isothermal multiphase incompressible fluids. The generalized Navier boundary condition proposed by Qian et al. [1] is adopted here. We discretize model equations using a continuous finite element method in space and a modified midpoint scheme in time. We apply a penalty formulation to the continuity equation which may increase the stability in the pressure variable. Two kinds of immiscible fluids in a pipe and droplet displacement with a moving contact line under the effect of pressure driven shear flow are studied using a relatively coarse grid. We also derive the discrete energy law for the droplet displacement case, which is slightly different due to the boundary conditions. The accuracy and stability of the scheme are validated by examples, results and estimate order

Yongyue Jiang, Ping Lin, Zhenlin Guo & Shuangling Dong. (2020). Numerical Simulation for Moving Contact Line with Continuous Finite Element Schemes. Communications in Computational Physics. 18 (1). 180-202. doi:10.4208/cicp.170314.160115a
Copy to clipboard
The citation has been copied to your clipboard